Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 98, NWS Austin/San Antonio, TX

May 30, 20158 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 30, 2015, 2:46 PM CDT for 8 counties in Texas. It was in force for 4 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2015, 2:46 PM CDT (19:46 UTC)
Expired
May 30, 2015, 6:45 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Bandera County, TX, Bexar County, TX, Blanco County, TX, Comal County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Medina County, TX

What was reported inside it

TimeReportWhereRemark
May 30, 2:58 PM CDTHEAVY RAIN 1.093 Sse Twin Sisters, TXRAINFALL IN 40 MINUTES. FROM CWOP STATION.
May 30, 3:17 PM CDTFLASH FLOOD5 Ssw Smithson Valley, TXFM1863 CLOSED IN BOTH DIRECTIONS DUE TO WATER OVER THE ROADWAY
May 30, 3:30 PM CDTFLASH FLOOD1 Ssw Spring Branch, TXHWY 281 AT RIVER CROSSING BLVD. CLOSED WITH SEVERAL INCHES OF WATER OVER THE ROADWAY
May 30, 3:34 PM CDTFLASH FLOOD1 Sw Spring Branch, TXLOW WATER CROSSING ON ROLLING CREEK ROAD CLOSED DUE TO WATER
May 30, 4:00 PM CDTHEAVY RAIN 1.53 Wsw Hunter, TXRAIN FELL IN THE PAST TWO HOURS
May 30, 4:05 PM CDTHEAVY RAIN 1.397 Nne New Braunfels, TXRAIN FELL IN THE PAST 60 MINUTES
May 30, 4:13 PM CDTHEAVY RAIN 2.03Bulverde, TXRAIN FELL IN THE PAST HOUR AND A HALF
May 30, 4:16 PM CDTFLASH FLOOD6 S Wimberley, TXHUGO ROAD CLOSED DUE TO FLOODING. ALSO...MULTIPLE OTHER ROADS CLOSED AROUND THE COUNTY.
May 30, 4:24 PM CDTHEAVY RAIN 1.66 Sse Spring Branch, TXRAIN FELL IN THE PAST SIXTY MINUTES. ALSO...ELM CREEK WAS REPORTED AS BEING JUST OUT OF ITS BANKS.
May 30, 5:15 PM CDTFLASH FLOOD2 E Hunter, TXWATER RESCUE AT FM1978 AND COTTONWOOD CREEK JUST NORTH OF REDWOOD ROAD. ALSO...WATER OVER THE ROADWAY AT FM1979 AND 621. THERE ARE SOME OTHER ROADS IN REDWOOD TX IMPACTED BY WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1820 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WGUS54 KEWX 301946
FFWEWX
TXC019-029-031-091-209-259-265-325-302345-
/O.NEW.KEWX.FF.W.0098.150530T1946Z-150530T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 PM CDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COMAL COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHERN HAYS COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
  KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTH CENTRAL BLANCO COUNTY IN SOUTH CENTRAL TEXAS...
  BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 645 PM CDT
    
* AT 244 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF SLOW MOVING  
  THUNDERSTORMS PRODUCING HEAVY RAIN ALONG AND 15 MILES EITHER SIDE 
  OF A LINE FROM MEDINA TO SPRING BRANCH TO SAN MARCOS. A FEW 
  THUNDERSTORMS IN THIS CLUSTER WILL PRODUCE 2 TO 3 INCHES OF RAIN.  
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NEW BRAUNFELS...MEDINA...SAN MARCOS...KERRVILLE...BOERNE...
  COMFORT...WIMBERLEY...BANDERA...TARPLEY...CANYON LAKE DAM...KYLE...
  FAIR OAKS RANCH...CANYON LAKE...BULVERDE...WOODCREEK...UHLAND...
  NIEDERWALD...WARING...PIPE CREEK AND WALNUT GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. TURN 
AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3003 9772 3003 9771 2999 9776 2996 9777
      2994 9780 2992 9785 2988 9789 2986 9789
      2969 9808 2955 9940 2997 9937 3008 9795

$$

MO
2 follow-up statements
640 
WGUS74 KEWX 302015
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CDT SAT MAY 30 2015

TXC019-029-031-091-209-259-265-325-302345-
/O.CON.KEWX.FF.W.0098.000000T0000Z-150530T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COMAL TX-HAYS TX-MEDINA TX-KENDALL TX-BLANCO TX-BANDERA TX-BEXAR TX-
KERR TX-
315 PM CDT SAT MAY 30 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
COMAL...SOUTHERN HAYS...NORTHERN MEDINA...KENDALL...SOUTH CENTRAL
BLANCO...BANDERA...NORTHWESTERN BEXAR AND SOUTHEASTERN KERR
COUNTIES...

AT 309 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE SLOW MOVING 
THUNDERSTORMS OVER THE BALCONES ESCARPMENT. THE HEAVIEST RAINFALL IS 
SETTING UP ON AN 10 MILE WIDE AXIS FROM TARPLEY TO LEON SPRINGS TO 
CANYON LAKE TO WIMBERLEY. EXPECT UP TO 3 INCHES OF RAIN ALONG THIS 
ENHANCED THREAT LINE THROUGH 4 PM CDT. UP TO TWO INCHES OF RAIN HAVE 
ALREADY FALLEN...WITH OTHER POCKETS OF HEAVY RAINS NOTED NEAR 
SISTERDALE AND TWIN SISTERS. FLASH FLOODING MAY ALREADY BE OCCURRING 
IN THESE AREAS. BE PREPARED FOR RAPID RISES ALONG THE BLANCO RIVER 
AND CIBOLO CREEK THROUGH 6 PM CDT.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEW BRAUNFELS...MEDINA...SAN MARCOS...KERRVILLE...BOERNE...COMFORT...
WIMBERLEY...BANDERA...TARPLEY...CANYON LAKE DAM...KYLE...FAIR OAKS
RANCH...CANYON LAKE...BULVERDE...WOODCREEK...UHLAND...NIEDERWALD...
WARING...PIPE CREEK AND WALNUT GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. TURN 
AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3003 9772 3003 9771 2999 9776 2996 9777
      2994 9780 2992 9785 2988 9789 2986 9789
      2969 9808 2955 9940 2997 9937 3008 9795

$$

MO
819 
WGUS74 KEWX 302239
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
539 PM CDT SAT MAY 30 2015

TXC019-029-031-259-265-325-302248-
/O.CAN.KEWX.FF.W.0098.000000T0000Z-150530T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MEDINA TX-KENDALL TX-BLANCO TX-BANDERA TX-BEXAR TX-KERR TX-
539 PM CDT SAT MAY 30 2015

...THE FLASH FLOOD WARNING FOR NORTHERN MEDINA...KENDALL...SOUTH
CENTRAL BLANCO...BANDERA...NORTHWESTERN BEXAR AND SOUTHEASTERN KERR
COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 3003 9772 2988 9789 2986 9790 2969 9808
      2966 9836 2970 9838 2971 9834 2972 9834
      2975 9841 2971 9843 2974 9845 2974 9849
      2976 9855 2974 9862 2974 9864 3005 9829
      3008 9795

$$

TXC091-209-302345-
/O.CON.KEWX.FF.W.0098.000000T0000Z-150530T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COMAL TX-HAYS TX-
539 PM CDT SAT MAY 30 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
COMAL AND SOUTHERN HAYS COUNTIES...

AT 538 PM CDT...CITY OFFICIALS REPORTED MULTIPLE LOW WATER CROSSING 
CLOSURES OVER HAYS COUNTY. FLASH FLOODING IS EXPECTED TO CONTINUE 
FOR ABOUT ANOTHER HOUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEW BRAUNFELS...SAN MARCOS...WIMBERLEY...CANYON LAKE DAM...KYLE...
FAIR OAKS RANCH...CANYON LAKE...BULVERDE...WOODCREEK...UHLAND...
NIEDERWALD...FISCHER...SPRING BRANCH...MOUNTAIN CITY...HAYS CITY...
ANHALT...HUNTER...GRUENE...SPECHT STORE AND CANYON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3003 9772 2988 9789 2986 9790 2969 9808
      2966 9836 2970 9838 2971 9834 2972 9834
      2975 9841 2971 9843 2974 9845 2974 9849
      2976 9855 2974 9862 2974 9864 3005 9829
      3008 9795

$$

TB3

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 30, 12:57 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 30, 12:57 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1257 PM CDT SAT MAY 30 2015

.AVIATION...
/18Z TAFS/
A LINE OF STORMS LEAVING KDRT WILL CONTINUE TO PUSH TO THE EAST
SOUTHEAST THIS AFTERNOON. EMBEDDED STRONG TO SEVERE STORMS ARE
POSSIBLE WITH THIS LINE AS IT MERGES WITH OTHER BOUNDARIES AND A
WEAK COLD FRONT EXPECTED TO MOVE ACROSS THE AREA MID TO LATE
AFTERNOON. MVFR CONDITIONS ARE FORECAST TO PREVAIL FOR MOST OF THE
FORECAST PERIOD WITH IFR VBSYS WITH STORMS MOVING ACROSS AREA
TERMINALS ALONG THE I-35 LATE THIS AFTERNOON AND EVENING.

&&

.PREV DISCUSSION... /ISSUED 934 AM CDT SAT MAY 30 2015/

UPDATE...
CURRENT CONDITIONS ACROSS THE AREA SHOW AN OUTFLOW BOUNDARY FROM
UVALDE TO SAN ANTONIO TO LA GRANGE LEFT OVER FROM THE LINE OF
STORMS THAT PUSHED THROUGH THIS MORNING. BEHIND THIS LINE SKIES
HAVE CLEARED OUR ALLOWING TEMPERATURES TO WARM. ACROSS THE WEST
THE NEXT LINE OF SHOWERS AND THUNDERSTORMS IS PUSHING INTO VAL
VERDE COUNTY.

HAVE ADJUSTED THE POPS/QPF/WEATHER GRIDS TO FOCUS THE HIGHEST
CHANCES OF PRECIPITATION ACROSS THE WEST THIS MORNING WITH THIS
LINE. RECENT RUNS OF THE HRRR TAKE THIS COMPLEX TO THE SOUTHEAST
ALONG THE RIO GRANDE RIVER AND THE RIO GRANDE PLAINS. THE MAIN
THREATS WILL BE BRIEF GUSTY WINDS UP TO 40 MPH AND SOME SMALL
HAIL. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE AS THIS LINE
RACES TO THE SOUTHEAST.

THE HIGH RESOLUTION MODELS THEN DEVELOP MORE SHOWERS AND
THUNDERSTORMS LATER THIS AFTERNOON ALONG THE LEFT OVER OUTFLOW
BOUNDARIES DUE TO NOT ONLY DAY TIME HEATING BUT ALSO A WEAK
FRONTAL BOUNDARY. LEFT THE FLASH FLOOD WATCH AS IS FOR NOW.
CURRENT THINKING IS THAT MOST AREAS WILL SEE BETWEEN HALF AN INCH
TO AN INCH THROUGH TODAY AND THIS EVENING...WITH ISOLATED TOTALS
UP TO 2 AND 3 INCHES WITH THE SLOWER MOVING OR MORE INTENSE
THUNDERSTORMS.

PREV DISCUSSION... /ISSUED 642 AM CDT SAT MAY 30 2015/

AVIATION...
SHRA/ISOLD TSRA CURRENTLY ALONG A BOUNDARY FROM KDRT TO KERV TO
KBMQ TO KILE WILL SLOWLY WEAKEN AS IT MOVES TO THE SE ACROSS SOUTH
CENTRAL TEXAS THIS MORNING. BOUNDARIES AND A COLD FRONTAL PASSAGE
WILL LEAD TO SHRA/TSRA MIDDAY INTO TONIGHT. HAVE GONE WITH
SHRA/TSRA AT THE TAF SITES FOR 12Z TO 14Z AND TEMPOS FOR TSRA FOR
THIS AFTERNOON INTO EVENING WITH VCSH OTHERWISE. IFR/MVFR CIGS
BECOME VFR WITH THE PASSAGE OF THE BOUNDARY AND WILL GENERALLY
REMAIN VFR FOR THE REST OF TODAY THROUGH SUNDAY MORNING...EXCEPT
FOR MVFR CIGS IN SHRA/TSRA AND POSSIBLY A PERIOD TONIGHT. S TO SE
WINDS 5 TO 10 KTS WILL TURN TO N TO NE WITH THE SURFACE BOUNDARIES
AND FRONTAL PASSAGE. SOME GUSTS TO 50 KTS AND GR ARE POSSIBLE IN
AND NEAR TSRA.

PREV DISCUSSION... /ISSUED 253 AM CDT SAT MAY 30 2015/

SHORT TERM (TODAY THROUGH SUNDAY)...

THE MAIN HIGHLIGHT THIS PERIOD WILL FOCUS ON THE CURRENTLY
ONGOING THUNDERSTORM COMPLEX N/NW OF THE REGION AND ITS EVOLUTION
THROUGH THE DAY TODAY THAT COULD RESULT IN LOCALLY HEAVY RAINFALL
AND FLASH FLOODING. WILL BUMP UP THE TIMING OF THE FLASH FLOOD
WATCH TO START AT 4AM THIS MORNING GIVEN CURRENT TRENDS AND
CONTINUE IT THROUGH 7AM SUNDAY.

CURRENT RADAR IMAGERY ACROSS THE STATE OF TEXAS REVEALS A SOUTHWARD
TRAVELING THUNDERSTORM COMPLEX. RADAR TRENDS INDICATE A GUST
FRONT/OUTFLOW BOUNDARY HAD DEVELOPED OUT WELL AHEAD OF THE COMPLEX
AS IT PUSHES SOUTH AND THIS WILL LIKELY UNDERCUT THE UPDRAFTS AND
KEEP THEM IN A WEAKENED STATE. THE QUESTION BECOMES HOW WILL THIS
OUTFLOW BOUNDARY OR ANOTHER POSSIBLE BOUNDARY FROM THE STORMS
CURRENTLY IN NEW MEXICO AND HOW THEY MAY INTERACT WITH A SEA-BREEZE
WILL SHAPE TODAY'S RAIN AND THUNDERSTORM POTENTIAL. TODAY'S
RESULTANT STORM ACTIVITY WILL BE HIGHLY MESOSCALE DRIVEN WITH SOME
AID ON THE SYNOPTIC SCALE AS A WEAK SHORTWAVE TROUGH WILL BE OVER
THE REGION.

OVERALL, FEEL HRRR/RAP HAVE DECENT HANDLE ON CURRENT SITUATION AND
OVERALL SIGNALS FROM SPC SSEO SUGGEST THAT SOUTHWARD PROGRESSING
BOUNDARY AND WEAKENING STORMS WILL ENTER HILL COUNTRY AROUND 4-5AM.
GENERAL BAND OF LIGHT TO MODERATE RAIN MAY MAKE IT TO THE I-35
CORRIDOR NEAR 8-10AM WITH SOUTHERN AREAS REMAINING DRY THROUGH NOON.
THE QUESTION WILL BE HOW MUCH MOMENTUM WILL THIS BOUNDARY HAVE AND
HOW MUCH CLOUD COVER COULD RESULT. IF MOMENTUM SLOWS AND SETS UP A
CONVERGENCE BOUNDARY WITH THE SEA-BREEZE IN AN UNSTABLE ENVIRONMENT
THEN THE CONDITIONS WILL BE SET FOR LOCALIZED SHOWERS AND STORMS
WITH LOCALIZED HEAVY RAINFALL DURING THE AFTERNOON. A SECOND
SCENARIO IS THAT THE OUTFLOW CONTINUES THROUGH MUCH OF THE REGION
THROUGH LATE MORNING AND A SECOND BOUNDARY (FROM CURRENT NEW MEXICO
STORMS) IN COMBO WITH WEAK FRONT IN ASSOCIATION WITH THE SHORTWAVE
TROUGH AND ALSO ACTS TO HELP TRIGGER LOCALIZED HEAVY SHOWERS AND
STORMS. A THIRD SCENARIO WOULD BE THE FIRST BOUNDARY HANGS UP OVER
THE REGION BUT WITH SLIGHTLY STRONGER CONVECTION INITIALLY THIS
MORNING AND CREATES MORE CLOUD COVER/STRATIFORM RAIN. THIS WOULD
DEPLETE SOME OF THE AVAILABLE BUOYANT ENERGY LATER THIS AFTERNOON BY
KEEPING TEMPS DOWN AND KEEP THE ATMOSPHERE SLIGHTLY MORE STABLE. AT
THIS STAGE...FEEL THE FIRST TWO SCENARIOS ARE MORE LIKELY AND HAVE A
CONCERN FOR LOCALIZED HEAVY RAINFALL OF 1-2 INCHES WITH LOCALIZED 3
INCHES OVER ALREADY SATURATED GROUND. THESE CONDITIONS COULD LEAD TO
RAPID RUN-OFF AND LOCALIZED FLASH FLOODING. WILL MAINTAIN THE FLOOD
WATCH AS IS AREA WISE GIVEN PWATS 1.6" AND THE NUMEROUS TRIGGERS
POSSIBLE. OVERALL HEAVY RAIN THREAT WILL DIMINISH THROUGH SUNDAY
MORNING.

FOR SUNDAY...LINGERING SHOWERS AND SOME ISOLATED THUNDERSTORMS WILL
REMAIN POSSIBLE AS THE BASE OF THE TROUGH PIVOTS ACROSS THE REGION.
WHILE RAIN WILL BE POSSIBLE...HEAVY RAIN DOES NOT APPEAR LIKELY AT
THIS POINT.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...

A MUCH NEEDED BREAK FROM THE ACTIVE WET PATTERN FINALLY LOOKS TO
DEVELOP IN THE LONG TERM PERIOD WITH NO MAJOR IMPACT WEATHER
HIGHLIGHTS.

BY MONDAY...GLOBAL MODELS ARE IN AGREEMENT THAT THE TROUGH FROM
SUNDAY WILL LINGER AND POSSIBLY CLOSE OFF IN THE NORTHERN GULF OR
LOWER MISSISSIPPI RIVER VALLEY. SHORTWAVE RIDGING AND DEEPER MID TO
UPPER LEVEL NORTHERLY FLOW MONDAY THROUGH WEDNESDAY SHOULD KEEP MOST
OF THE AREA DRY. THE ONLY SMALL CAVEAT WOULD BE LIMITED MOISTURE
RETURN IN THE LOW-LVLS FROM SE SURFACE WINDS. THERE MAY BE SOME SEA-
BREEZE ACTIVITY THAT COULD MAKE INTO FAR SE COASTAL PRAIRIE ZONES BUT
COVERAGE IS NOT EXPECTED TO BE HIGH. GLOBAL MODELS DIVERGE MID-WEEK
ON STRENGTH OF THE RIDGE OVER TEXAS WITH GFS BEING WEAKER WITH
IMPULSES RIDING THE NORTH EDGE ACROSS THE PANHANDLE WHILE ECMWF IS
MUCH STRONGER WITH LITTLE EVIDENCE OF DISTURBANCES. WILL HAVE TO
MONITOR HOW THIS EVOLVES AND WATCH FOR ANY NW FLOW TSTORM COMPLEX
DEVELOPING ON THE DRYLINE IN FAR W/NW TEXAS AND POSSIBLY SHIFTING
THIS DIRECTION. CONFIDENCE IN THIS POSSIBILITY IS NOT HIGH AT THIS
POINT HOWEVER. GFS ENSEMBLES SUPPORT THE ECMWF AND IT APPEARS A WEAK
TO MODERATE OMEGA BLOCK COULD TAKE FORM MID TO LATE WEEK WITH TEXAS
UNDER THE DRIER RIDGE. THIS WILL ALLOW FOR SWOLLEN AND ELEVATED
RIVER LEVELS TO RECEDE. TEMPERATURES SHOULD BE NEAR NORMAL WITH
READINGS IN THE UPPER 80S/LOW 90S AND LOWS IN THE UPPER 60S/NEAR 70.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  83  64  86  66 /  40  20   0  10  -
AUSTIN BERGSTROM INTL AIRPORT  64  82  61  85  64 /  40  20   0  10   0
NEW BRAUNFELS MUNI AIRPORT     67  84  64  87  66 /  50  20   0  -    0
BURNET MUNI AIRPORT            64  80  62  84  65 /  40  10   0  10   0
DEL RIO INTL AIRPORT           66  86  69  89  70 /  50  20  -   10   0
GEORGETOWN MUNI AIRPORT        65  81  62  84  65 /  40  10   0  -   -
HONDO MUNI AIRPORT             66  84  65  87  66 /  50  20  -   10   0
SAN MARCOS MUNI AIRPORT        65  82  63  85  65 /  50  20   0  -    0
LA GRANGE - FAYETTE REGIONAL   68  83  63  85  67 /  50  20  -   10   0
SAN ANTONIO INTL AIRPORT       67  84  66  86  68 /  40  20   0  10   0
STINSON MUNI AIRPORT           68  84  67  86  67 /  40  20   0  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...TREADWAY
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 30, 12:38 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1238 PM CDT SAT MAY 30 2015

TXZ171>173-183>194-204>209-220>225-311745-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
1238 PM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
INTO TONIGHT. SOME STORMS COULD BE SLOW MOVING AND CONTAIN LOCALLY
HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED
WITH TOTALS OF NEAR 3 INCHES POSSIBLE. EVEN THESE LOWER AMOUNTS
IN A QUICK TIME FRAME COULD CAUSE FLASH FLOODING IN MANY AREAS
GIVEN THE SATURATED CONDITIONS. A FLASH FLOOD WATCH IS IN EFFECT
FOR ALL OF SOUTH CENTRAL TEXAS FOR TODAY AND TONIGHT. ALSO...A FEW
STRONG STORMS WITH GUSTY WINDS AND HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY. HEAVY
RAINS ARE APPEARING LESS LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ202-203-217>219-228-311745-
KINNEY-UVALDE-MAVERICK-ZAVALA-FRIO-DIMMIT-
1238 PM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF THE RIO
GRANDE PLAINS UNTIL 7 PM THIS EVENING DUE TO A LINE OF SHOWERS AND
THUNDERSTORMS PUSHING EAST ACROSS THE AREA. GUSTY THUNDERSTORM
WINDS WILL BE THE MAIN THREAT WITH THESE STORMS.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY INTO TONIGHT. SOME STORMS COULD BE SLOW MOVING AND CONTAIN
LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
EXPECTED WITH TOTALS OF NEAR 3 INCHES POSSIBLE. EVEN THESE LOWER
AMOUNTS IN A QUICK TIME FRAME COULD CAUSE FLASH FLOODING IN MANY
AREAS GIVEN THE SATURATED CONDITIONS. A FLASH FLOOD WATCH IS IN
EFFECT FOR ALL OF SOUTH CENTRAL TEXAS FOR TODAY AND TONIGHT.
ALSO...A FEW STRONG STORMS WITH GUSTY WINDS AND HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY. HEAVY
RAINS ARE APPEARING LESS LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AS THESE STRONG TO SEVERE
STORMS PUSH EAST ACROSS THE RIO GRANDE PLAINS.

In the hours before

Local storm report, May 30, 2:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
204 PM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     DEL RIO                 29.38N 100.90W
05/30/2015                   VAL VERDE          TX   PUBLIC

            LARGE TREE BLOWN DOWN ONTO ROAD AT EAST 10TH STREET.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER EWX1500600

CVP
Local storm report, May 30, 2:10 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
210 PM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             6 N BOERNE              29.89N  98.74W
05/30/2015  M0.70 INCH       KENDALL            TX   PUBLIC

&&

EVENT NUMBER EWX1500601

CVP
Special weather statement, May 30, 2:15 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
215 PM CDT SAT MAY 30 2015

TXZ186-187-189>191-205>208-302000-
CALDWELL TX-KENDALL TX-BEXAR TX-BLANCO TX-BANDERA TX-COMAL TX-
GUADALUPE TX-KERR TX-HAYS TX-
215 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GUADALUPE...
COMAL...HAYS...NORTHWESTERN CALDWELL...KENDALL...SOUTHWESTERN
BLANCO...NORTHEASTERN BANDERA...NORTHWESTERN BEXAR AND SOUTHEASTERN
KERR COUNTIES UNTIL 300 PM CDT...

AT 213 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS ALONG AND 20 MILES EITHER SIDE A LINE FROM HUNT TO
KENDALIA TO SAN MARCOS. THE STORMS ARE MOVING EAST TO SOUTHEAST AT 20
MPH.

BRIEF TORRENTIAL RAINFALL OVER 1 INCH...HALF INCH HAIL AND WIND
GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW BRAUNFELS...MEDINA...SAN MARCOS...KERRVILLE...BOERNE...COMFORT...
WIMBERLEY...BLANCO...BANDERA...CANYON LAKE DAM...KYLE...BUDA...FAIR
OAKS RANCH...CANYON LAKE...BULVERDE...INGRAM...WOODCREEK...
MARTINDALE...UHLAND AND NIEDERWALD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3010 9781 3003 9771 2971 9783 2972 9930
      3010 9930 3014 9846
TIME...MOT...LOC 1913Z 292DEG 16KT 2987 9867

MO
Local storm report, May 30, 2:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 PM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             5 N BOERNE              29.87N  98.74W
05/30/2015  M0.25 INCH       KENDALL            TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1500602

CVP
Special weather statement, May 30, 2:21 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
221 PM CDT SAT MAY 30 2015

TXZ203-204-218-219-228-302015-
DIMMIT TX-ZAVALA TX-MEDINA TX-FRIO TX-UVALDE TX-
221 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA...ZAVALA...
WESTERN FRIO...SOUTHEASTERN UVALDE AND DIMMIT COUNTIES UNTIL 315 PM
CDT...

AT 220 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR UVALDE TO NEAR
ASHERTON...AND MOVING EAST AT 30 MPH.

TORRENTIAL RAINFALL UP TO 2 INCHES...HALF INCH HAIL AND WIND GUSTS
UP TO 50 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
UVALDE...CRYSTAL CITY...CARRIZO SPRINGS...BIG WELLS...LA PRYOR...
BATESVILLE...SABINAL...ASHERTON...LAS VEGAS...FRIO TOWN...D'HANIS...
WINTER HAVEN...CATARINA...WASHER...UVALDE ESTATES...LAS COLONIAS...
LOMA VISTA...CHULA VISTA-RIVER SPUR...KNIPPA AND BRUNDAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2831 9991 2944 9993 2949 9924 2864 9929
      2864 9939 2821 9940
TIME...MOT...LOC 1920Z 271DEG 26KT 2929 9975 2839 9974

MO
Local storm report, May 30, 2:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             TWIN SISTERS            30.00N  98.41W
05/30/2015  M0.70 INCH       BLANCO             TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1500603

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 4:24 AM CDTSpecial Weather StatementEWXEdwards, Gillespie, Kerr, Llano, Real, Val Verde51 min
May 30, 5:11 AM CDTSpecial Weather StatementEWXBandera, Blanco, Burnet, Edwards, Gillespie, Kendall and 4 more64 min
May 30, 9:11 AM CDTSpecial Weather StatementEWXVal Verde49 min
May 30, 11:26 AM CDTAreal Flood AdvisoryEWXVal Verde109 min
May 30, 11:26 AM CDTSpecial Weather StatementEWXEdwards, Kinney64 min
May 30, 12:05 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde40 min
May 30, 12:45 PM CDTSevere Thunderstorm WarningEWXKinney45 min
May 30, 1:14 PM CDTAreal Flood AdvisoryEWXKinney, Maverick2 hr
May 30, 1:23 PM CDTSpecial Weather StatementEWXMaverick52 min
May 30, 1:28 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde47 min
May 30, 2:15 PM CDTSpecial Weather StatementEWXBandera, Comal, Hays, Kendall45 min
May 30, 2:21 PM CDTSpecial Weather StatementEWXDimmit, Uvalde, Zavala54 min
May 30, 2:40 PM CDTFlash Flood WarningEWXKinney, Uvalde3 hr
May 30, 3:24 PM CDTSpecial Weather StatementEWXCaldwell, Comal, Hays, Kendall36 min
May 30, 3:32 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe43 min
May 30, 3:39 PM CDTFlash Flood WarningEWXCaldwell, Guadalupe, Hays4 hr
May 30, 3:43 PM CDTSpecial Weather StatementEWXFrio47 min
May 30, 3:54 PM CDTSpecial Weather StatementEWXMedina51 min
May 30, 3:59 PM CDTSpecial Weather StatementEWXBexar, Guadalupe61 min
May 30, 4:10 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe49 min
May 30, 4:11 PM CDTSpecial Weather StatementEWXFayette49 min
May 30, 4:21 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Medina, Wilson4 hr
May 30, 4:36 PM CDTSevere Thunderstorm WarningEWXCaldwell39 min
May 30, 4:40 PM CDTFlash Flood WarningEWXBastrop, Caldwell, Fayette, Gonzales, Guadalupe4 hr
May 30, 4:43 PM CDTSpecial Weather StatementEWXTravis47 min
May 30, 4:53 PM CDTAreal Flood AdvisoryEWXTravis3 hr
May 30, 5:00 PM CDTSpecial Weather StatementEWXFayette45 min
May 30, 5:21 PM CDTSpecial Weather StatementEWXAtascosa, DeWitt, Karnes39 min
May 30, 5:25 PM CDTFlash Flood WarningEWXTravis2 hr
May 30, 5:46 PM CDTAreal Flood AdvisoryEWXAtascosa, DeWitt, Karnes, Lavaca, Wilson3 hr
May 30, 5:57 PM CDTFlash Flood WarningEWXDeWitt, Karnes, Lavaca4 hr
May 30, 6:19 PM CDTSpecial Weather StatementEWXDeWitt41 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.